Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 142, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 21, 1996, 10:50 AM CDT for Escambia County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 21, 1996, 10:50 AM CDT (15:50 UTC)
- Expired
- Sep 21, 1996, 11:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, FL
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 11:25 AM CDT | Thunderstorm Wind 50 | Warrington, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2229 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 211550 SVRMOB FLC033-211630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1050 AM CDT SAT SEP 21 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...ESCAMBIA COUNTY AT 1050 AM CDT...MOBILE DOPPLER WEATHER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CURRENTLY ENTERING SOUTHWEST ESCAMBIA COUNTY FLORIDA WHICH WILL CONTINUE EAST AT 25 MPH. THE MAIN THREAT FROM THESE THUNDERSTORMS ARE DAMAGING WINDS IN EXCESS OF 60 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:13 AM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Sep 21, 3:13 AM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 AM CDT SAT SEP 21 1996 TAIL END OF FNT ACRS CSTL AL/FL PNHDL...STMS DEVLPG OVR BALDWIN COUNTY APPRNTLY ALNG FNT. XPCT MORE DVLPMT AS UPPER JET MOVES ACRS FA TOWARD SR. DONT SEE SFC LOW DVLPG YET OVR PNHDL AS PER ETA 12H FCST BUT CUD HAPPEN AS UPPER JET MOVS ACRS TAIL END OF FNT. ETA HAS MOISTURE AND VV PEAKING BOUT THIS TIME ALSO. WUD THINK CURRENT STMS WUD WEAKEN AS THEY MOVE NE INTO DRIER AIR AND AWAY FROM BETTER LOW LVL SHEAR NEAR COAST. STMS MOVG INTO MS SHUD BE IN FA BY MID MORNING AND OUT OF FA BY LATE AFTERNOON AS UPPER TROF MOVES EAST. SELS HAS AREA IN SLGT RISK TODAY AND THIS DEPENDENT ON SPEED OF DEEPER MOISTURE RETURN.p (1) 82/65/88/64/ 5100 (2) 84/67/88/66 5100 11
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.